Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Gaylord, MI

February 5, 2012

NWS Gaylord, MI issued this small craft advisory at Feb 5, 2012, 3:44 AM EST. It took effect at Feb 5, 2012, 4:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2012, 3:44 AM EST (08:44 UTC)
In effect from
Feb 5, 2012, 4:00 PM EST
Expired
Feb 6, 2012, 4:27 PM EST
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WHUS73 KAPX 050844
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 AM EST SUN FEB 5 2012

LHZ345-346-LMZ341-342-051645-
/O.NEW.KAPX.SC.Y.0017.120205T2100Z-120206T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
344 AM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
357 
WHUS73 KAPX 051623
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1123 AM EST SUN FEB 5 2012

LHZ345-346-LMZ341-342-060030-
/O.CON.KAPX.SC.Y.0017.120205T2100Z-120206T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1123 AM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 11 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
494 
WHUS73 KAPX 052045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST SUN FEB 5 2012

LMZ323-344>346-060445-
/O.EXB.KAPX.SC.Y.0017.120205T2100Z-120206T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-060445-
/O.EXB.KAPX.SC.Y.0017.120205T2100Z-120206T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
345 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-060445-
/O.EXB.KAPX.SC.Y.0017.120206T1000Z-120206T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
345 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-060445-
/O.EXT.KAPX.SC.Y.0017.120205T2100Z-120206T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
345 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-060445-
/O.EXT.KAPX.SC.Y.0017.120205T2100Z-120206T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
345 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
219 
WHUS73 KAPX 060330
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EST SUN FEB 5 2012

LMZ323-341-342-344>346-061130-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-120206T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1030 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-061130-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-120206T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1030 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-061130-
/O.CON.KAPX.SC.Y.0017.120206T1000Z-120206T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1030 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
855 
WHUS73 KAPX 060843
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EST MON FEB 6 2012

LMZ323-341-342-344>346-061700-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-120206T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
343 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-061700-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-120206T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
343 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-061700-
/O.CON.KAPX.SC.Y.0017.120206T1000Z-120206T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
343 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
547 
WHUS73 KAPX 061531
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1031 AM EST MON FEB 6 2012

LMZ323-341-342-344>346-062200-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-120206T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1031 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-062200-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-120206T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1031 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-062200-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-120206T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1031 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
922 
WHUS73 KAPX 062127
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EST MON FEB 6 2012

LHZ345>349-LMZ323-341-342-344>346-062230-
/O.CAN.KAPX.SC.Y.0017.000000T0000Z-120206T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
427 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 11:35 PM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Feb 4, 11:35 PM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1135 PM EST SAT FEB 4 2012

.SYNOPSIS.../ISSUED AT 326 PM/

A WEAK DISTURBANCE WILL BRING SMALL CHANCES FOR LIGHT SNOW OR
FREEZING DRIZZLE TO EASTERN UPPER AND NORTHEAST LOWER TONIGHT.
OTHERWISE...HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE
REMAINDER OF THE WEEKEND...SETTING UP A CONTINUED STRETCH OF MAINLY
DRY AND MILD WEATHER. THE WARMTH WILL PEAK ON MONDAY...WITH A COLD
FRONT SLIDING TEMPERATURES CLOSER TO NORMAL BY TUESDAY...AND PERHAPS
GIVING A FEW LIGHT SNOW SHOWERS. MUCH COLDER WEATHER STILL APPEARS
ON TRACK LATE NEXT WORK WEEK...WITH BETTER CHANCES FOR LAKE EFFECT
SNOW SHOWERS.

DL/NS

&&

.SHORT TERM.../ISSUED AT 935 PM/...OVERNIGHT

STRONG BUT MOISTURE-STARVED SHORT WAVE CONTINUES TO SLOWLY DROP
SOUTH OUT OF ERN ONTARIO INTO NRN MICHIGAN LATE THIS EVENING.
ASSOCIATED LOW CLOUD SHIELD HAS REACHED THE M-32 CORRIDOR AND WILL
OVERSPREAD THE REST OF OUR CWA OVER THE NEXT FEW HOURS. THIS SYSTEM
IS PRODUCING SOME FLURRIES/FREEZING DRIZZLE OVER PORTIONS OF
ONTARIO...BUT THIS AREA OF PRECIP REMAINS WELL NE OF MICHIGAN WHERE
AVAILABLE MOISTURE IS SLIGHTLY DEEPER. MOISTURE WILL REMAIN QUITE
SHALLOW ACROSS OUR CWA...BUT CANNOT RULE OUT THE POSSIBILITY OF
FLURRIES/FREEZING DRIZZLE ACROSS THE NE HALF FROM FAR ERN UPR
MICHIGAN TO GLR TO OSC AS A SLIGHT DEEPENING IN LOW LEVEL MOISTURE
BETWEEN 03Z AND 09Z GENERALLY REMAINS BELOW THE -10 C ISOTHERM. LOW
LEVEL MOISTURE WILL BEGIN TO PEEL AWAY AFTER 09Z FROM N TO S AS THE
SHORT WAVE EXITS OUR CWA...DIMINISHING LOW CLOUDS AND BRINGING SMALL
PRECIP CHANCES TO AN END. CURRENT FORECAST HANDLES THIS SCENARIO
WELL...AND WILL NOT MAKE ANY MAJOR CHANGES FOR THE BALANCE OF THE
NIGHT.

&&

.LONG TERM.../ISSUED AT 326 PM/...SUNDAY AND BEYOND

SUNDAY...HEIGHT RISES ACROSS THE UPPER LAKES EXPECTED SUNDAY AS
LOW/MID LEVEL WARM ADVECTION INCREASES.  THIS WILL BRING SOME
MID/HIGH CLOUDS TO NORTHERN MICHIGAN LATER SUNDAY...WITH SOME
LINGERING LAKE CLOUDS IN SPOTS SUNDAY MORNING.  OTHER THAN THAT
SHOULD BE A NICE AFTERNOON...HIGH TEMPERATURES WILL PROBABLY BE
SIMILAR TO TODAY...A SOLID 10-15 DEGREES ABOVE EARLY FEBRUARY
NORMALS WITH HIGHS WELL INTO THE 30S/AROUND 40.

JPB

REST OF THE FORECAST...A PATTERN MORE REPRESENTATIVE OF EARLY TO
MID FEBRUARY LOOKS TO BE SHAPING UP ACROSS NORTHERN MICHIGAN FOR A
MAJORITY OF NEXT WEEK (EXCEPTIONS ARE ON MONDAY AND
WEDNESDAY...MONDAY IS EXPECTED TO BE ESPECIALLY MILD). THE MAIN
LONG TERM FORECAST CONCERNS ARE MINIMAL EARLY ON...BUT POPS BECOME
THE MAIN ISSUE FOR LATER IN THE WEEK INTO NEXT WEEKEND.

SUNDAY NIGHT...HIGH PRESSURE AT THE SURFACE WITH NEARLY ZONAL FLOW
ALOFT. AS LONG AS WE DO NOT HAVE ANY LOW LEVEL MOISTURE TRAPPED
UNDER THE SUBSIDENCE INVERSION...WE SHOULD SEE MOSTLY CLEAR SKIES
BUT WITH VERY MILD TEMPERATURES. LOWS ARE ONLY EXPECTED TO BE IN THE
MIDDLE 20S TO LOWER 30S...WHICH IS BETWEEN 15 AND 20 DEGREES ABOVE
AVERAGE FOR THE DATE!

MONDAY...A MOISTURE STARVED COLD FRONT SLIPS THROUGH THE REGION IN
THE AFTERNOON WITH VERY LITTLE CHANCE FOR SENSIBLE PRECIPITATION. IT
SHOULD BE VERY MILD WITH HIGHS OF WELL INTO THE 30S TO THE LOWER AND
MIDDLE 40S.

MONDAY NIGHT INTO TUESDAY...OVER LAKE INSTABILITY INCREASES (DELTA
TS IN THE UPPER TEENS TO AROUND 20 OR SO) AS COLDER AIR ADVECTS INTO
THE REGION FROM THE NORTH BUT MOISTURE APPEARS LIKE IT WILL BE
PRETTY SLIM (850-700 MB LESS THAN 50 PERCENT). THE FLOW IS GENERALLY
NORTHERLY WHICH SHOULD LIMIT COVERAGE OF LES...WITH WESTERN CHIPPEWA
COUNTY AND AREAS ALONG AND WEST OF U.S. 131 IN NORTHERN LOWER MOST
LIKELY TO BE IMPACTED. LOWS MONDAY NIGHT IN THE TEENS TO LOWER 20S
WITH HIGHS TUESDAY MAINLY IN THE SEASONABLE 20S.

WEDNESDAY...MILDER AIR OUT AHEAD OF THE NEXT COLD FRONT (DUE IN
THURSDAY) ADVECTS BACK INTO THE REGION WHICH SHOULD SHUT DOWN ANY
LINGERING LES ACTIVITY. MILDER WITH HIGHS OF RANGING FROM THE UPPER
20S TO LOWER 30S.

THURSDAY THROUGH SATURDAY...PRONOUNCED RIDGING EXTENDING FROM THE
WEST COAST OF THE US NORTHWARD THROUGH FAR WESTERN CANADA IS
EXPECTED TO BRING DOWN A DECENT (BUT LIKELY TRANSITORY) PIECE OF
ARCTIC AIR OUT OF NORTHEAST CANADA INTO THE GREAT LAKES REGION. THIS
SHOULD LEAD TO MUCH COLDER TEMPERATURES. SHORT WAVE ENERGY MOVING
THROUGH THE LONG WAVE TROUGH IN PLACE WILL BRING CHANCES FOR LAKE
EFFECT/ENHANCED SNOW SHOWERS AS WELL. STILL MILD THURSDAY OUT AHEAD
OF THE FRONT WITH UPPER 20S TO MIDDLE 30S EXPECTED THEN ONLY UPPER
TEENS TO MIDDLE 20S FOR FRI AND SAT. LOWS IN THE UPPER SINGLE DIGITS
ABOVE ZERO AND THE TEENS.

SULLIVAN

&&

.MARINE.../ISSUED AT 326 PM/

TONIGHT/SUNDAY...SURFACE RIDGE WILL KEEP WINDS LIGHT TONIGHT...BUT
WITH THE PRESSURE GRADIENT TIGHTENING ON SUNDAY...EXPECT TO SEE
WINDS BEGIN TO INCREASE OUT OF THE WEST/SOUTHWEST DURING THE
AFTERNOON.  NOT ANTICIPATING ADVISORY CRITERIA CONDITIONS THROUGH
SUNDAY AFTERNOON.

JPB

SMALL CRAFT ADVISORIES MAY BE REQUIRED ACROSS SOME ZONES SUNDAY
NIGHT INTO MONDAY AS A WESTERLY FLOW INCREASES.

AJS

&&

.AVIATION.../ISSUED AT 1135 PM/...VALID FOR 06Z TAFS

WIDESPREAD MVFR CEILINGS ARE EXPECTED OVERNIGHT AS LOW LEVEL
MOISTURE OVERSPREADS THE AREA IN ASSOCIATION WITH A STRONG BUT
MOISTURE-STARVED SHORT WAVE DROPPING THROUGH THE REGION. LOWER
CLOUDS MAY WELL TAKE A GOOD DEAL OF TIME TO SCATTER OUT BENEATH A
LOWERING SUBSIDENCE INVERSION THROUGH THE DAY...THOUGH BACKING FLOW
REGIME MORE WESTERLY WITH TIME SHOULD EVENTUALLY SCATTER THINGS FROM
WEST TO EAST INTO MIDDAY. WINDS WILL GENERALLY REMAIN LIGHT...MAINLY
BELOW 10 KNOTS. LOW LEVEL WIND SHEAR IS A POSSIBILITY AROUND APN
LATER TONIGHT AS THE FLOW ALOFT INCREASES WHILE SURFACE WINDS REMAIN
RATHER LIGHT.

LAWRENCE/MR

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Feb 5, 3:36 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
336 AM EST SUN FEB 5 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
061200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
336 AM EST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JZ

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.